Yesterday I woke up all "puffy". I felt like I just couldn't get my eyes open. I felt groggy and had a lot of brain fog. Looking in the mirror, I looked like a reverse raccoon -- around my eyes I was white, and puffy under the eyes.
It happened again today, but to a lesser degree.
What could I be reacting to?
I got the same amount of sleep -- 7.5-8 hours -- as I usually do and it was not disturbed.
The day before yesterday and yesterday morning I had some 100% whey protein, which is new in my diet. But that was the second time I had it and a couple of days before when I ate it, I didn't have this reaction.
I am on antibiotics and an anti-inflammatory for a nasty infection/blood poisoning, but this was day 5 of the medication.
This was also the 4th or 5th day of having a bit (~4 grams) of 85% dark chocolate.
Other than that, nothing unusual. Well, except for not exercising because the infection is on the bottom of my foot.
Any ideas what might be causing this? It's not clear to me, but whatever it is, I want to avoid it in the future if possible. This feels awful.
Facial swelling is a common side effect of non-steroidal anti-inflammatories (NSAIDS) such as ibuprofen or naproxen, so that is the most likely culprit.
Other possibilities include an allergic reaction to antibiotic, food (such as chocolate or dairy), something in your bedding (such as mold, house dust mite, pet dander or pollen), etc.
Remember, an allergy or side effect can develop at any time, even if you've never been sensitive to something before. You can take amoxicillin or ibuprofen 100 times without incident, then have a reaction on the 101st time.
Hope this helps.
Where are you in your cycle? It is common for me to get puffy face when I am at the high estrogen point. If you are on NSAIDS and are also experiencing this estrogen high point, then the meds could be slowing your liver's abilities to process the excess estrogen, thus puffy face. I can't stand this feeling myself, so I take milk thistle (which is purported to help liver function) so I can help my body rid itself of the hormonal excess.
I'd assume it has to do with the meds you are taking. Sounds like it got to be a nasty infection pretty quickly, and if its in the blood you must be on some strong meds???
Would it be safe to assume that perhaps the meds or the infection are building up in your system and its just your bodys way to trying to rid of the toxins???
keep an eye on it, hopefully its cleaning your body. But any reaction like that is worth monitoring. I'd remove the whey protein until you stop the meds, just to be safe. (do you have any egg allergies??)
feel better!!! cold compresses on the eyes will help the puffers!
Some other thoughts I had were.. do you have any pets? If they were outside playing and came in, you gave scritches and then rubbed your eyes - you may have gotten exposed to an allergen or chemical. I had that happen once and when the pup and I woke up she had hives and crusty eyes and mine were puffy and shut due to a chemical that was sprayed on the grass at the park. The responses for environmental allergies, hydration, food allergy are spot on. Did anything new bloom around your home?
In the meantime - I find that green tea bags are helpful in reducing swelling around the eyes. Place the bags in cool water, let them brew for a bit, then lie back, place them on your eyes, and relax if you can. Feel better!
Brain.fog ibs and paleo! 1 Answer
Do you think I got glutened? 3 Answers
Fruit giving me brain fog? 3 Answers